Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 134, NWS Nashville, TN

November 14, 2007Van Buren County, Warren County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Nov 14, 2007, 6:00 PM CST for Van Buren County, Warren County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 14, 2007, 6:00 PM CST (00:00 UTC)
Expired
Nov 14, 2007, 6:30 PM CST
In force
30 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Van Buren County, TN, Warren County, TN

The radar

The Northeast Alabama radar (KHTX), 110 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2007-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2007-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 150001
SVROHX
TNC175-177-150030-
/O.NEW.KOHX.SV.W.0134.071115T0000Z-071115T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
600 PM CST WED NOV 14 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VAN BUREN COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF SPENCER...
  EAST CENTRAL WARREN COUNTY IN TENNESSEE...

* UNTIL 630 PM CST

* AT 558 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 8 MILES WEST OF SPENCER...AND MOVING EAST AT 40
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SPENCER BY 605 PM CST...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR LARGE HAIL...POSSIBLY DAMAGING WINDS...AND DEADLY 
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3578 8527 3577 8523 3574 8523 3561 8537
      3562 8568 3579 8571 3581 8563 3579 8559
      3583 8546 3580 8533 3583 8528
TIME...MOT...LOC 0000Z 264DEG 35KT 3571 8554

$$
STEIGERWALDT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 3:00 PM CST, 3 hours earlier.

Area forecast discussion, Nov 14, 3:00 PM CST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
300 PM CST WED NOV 14 2007

.SHORT TERM...
LATEST ANALYSIS SHOWING COLD FRONT NEAR EVV-DFW LINE. GOOD INSTABILITY
AND MOISTURE SOURCE CONTINUE TO WORK UP INTO THE MID-STATE AHEAD OF
APPROACHING LL BOUNDARY. UPPER SUPPORT/UVV NOT ALL THAT IMPRESSIVE BUT
PRESENCE ML JET STREAK JUST TO THE NORTH...NOW NEGATIVE STABILITY INDICES
...AND INCREASING LL FORCING REALLY HELPING TO FIRE UP STORMS...SOME OF
WHICH ARE CURRENTLY PRODUCING PEA-NICKLE SIZED HAIL.

THIS COLD FRONT WILL CONTINUE WORKING SOUTH/EAST...AND IS EXPECTED TO
PUSH INTO THE CWA THIS AFTERNOON AND PUSH OUT 01-03Z. DURING THE PROCESS
EXPECT INSTABILITY TO BECOME LITTLE MORE FAVORABLE AS WELL
AS UVV...ESPECIALLY AS FRONT GETS CLOSER AND ML STREAK DROPS LITTLE
FURTHER SOUTH. EXPECT PULSING STORMS TO PRODUCE PEA TO SEVERE SIZED HAIL
WELL AHEAD OF LL BOUNDARY AND POSSIBLE SQUALL LINE AS FRONT PASSES.

BEHIND COLD FRONT LATER THIS EVENING...WEAK TO MODERATE MOISTURE EXPECTED
TO HANG BACK INTO LATE EVENING UNTIL TRAILING WEAK UPPER TROUGH AXIS
PASSES. WILL LEAVE ISOLATED-SCATTERED SHOWERS INTO THE OVERNIGHT HOURS
EAST.

CAA KICKS IN PRETTY QUICK BEHIND FRONTAL BOUNDARY TONIGHT AND EXPECT
A COOL BLUSTERY TYPE DAY ON THURSDAY AS UPPER TROUGH MOVES THROUGH
AND TEMP STRUGGLE TO REACH THE LOW TO MID 50S. WINDS LOOK LIKELY TO
GUST BETWEEN 25-30MPH IN THE LATE MORNING/EARLY AFTERNOON.

SFC HIGH MOVES OVER THE AREA THURSDAY NIGHT...DECOUPLING WINDS OVERNIGHT.
EXPECT ANOTHER PRETTY GOOD FREEZE AREA-WIDE FRIDAY MORNING...FOLLOWED
BY A DRY COOL DAY.

.LONG TERM...
THE REGION REMAINS IN A NORTHWEST FLOW ALOFT REGIME INTO EARLY NEXT WEEK
UNTIL A WEAK RIDGE AXIS SQUEAKS BY AHEAD OF NEXT STORM SYSTEM SET TO
ENTER THE AREA LATER WEDNESDAY. THROUGH THAT TIME...NOT MUCH EXPECTED
OTHER THAN SOME PASSING CLOUDS AS STORM TRACKS LOOK TO BE DIVERTED
AWAY. WILL PUT POPS IN FOR WEDNESDAY ONLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      41  52  31  54 /  80  10   0   0
CLARKSVILLE    39  50  29  54 /  70  10   0   0
CROSSVILLE     40  44  27  49 /  90  10   0   0
COLUMBIA       42  52  30  55 /  80  10   0   0
LAWRENCEBURG   43  52  29  55 /  80  10   0   0
WAVERLY        40  51  29  54 /  70  10   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

07
Hazardous weather outlook, Nov 14, 3:57 AM CST, 14 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
357 AM CST WED NOV 14 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-151130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
357 AM CST WED NOV 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A STRONG COLD
FRONT THIS AFTERNOON AND EVENING. BRIEF HEAVY DOWNPOURS CAN BE
EXPECTED ALONG WITH SOME GUSTY WINDS. ISOLATED SEVERE STORMS WITH
DAMAGING WINDS MAY OCCUR. THE FRONT WILL MOVE THROUGH THE ENTIRE
MID STATE BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER
THREAT...SPOTTER ACTIVATION IS NOT ANTICIPATED.

13

In the hours before

Local storm report, Nov 14, 1:54 PM CST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
154 PM CST WED NOV 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             11 SE NASHVILLE         36.06N 86.65W
11/14/2007  E1.25 INCH       DAVIDSON           TN   TRAINED SPOTTER

&&

STEIGERWALDT
Local storm report, Nov 14, 2:10 PM CST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
210 PM CST WED NOV 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             3 SW MOUNT JULIET       36.18N 86.56W
11/14/2007  E0.75 INCH       WILSON             TN   TRAINED SPOTTER

&&

STEIGERWALDT
Special weather statement, Nov 14, 2:20 PM CST, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
220 PM CST WED NOV 14 2007

TNZ057-060-142100-
HICKMAN-MAURY-
220 PM CST WED NOV 14 2007

...A STRONG THUNDERSTORM WAS AFFECTING HICKMAN COUNTY AND WILL
AFFECT MAURY COUNTY SOON...

AT 218 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF CENTERVILLE...MOVING EAST AT 30
MPH.

THIS STORM WILL BE NEAR...
  CENTERVILLE BY 230 PM CST.

PEOPLE IN CENTRAL HICKMAN AND NORTHWESTERN MAURY COUNTIES...INCLUDING
THE CITY OF CENTERVILLE...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

STEIGERWALDT
Local storm report, Nov 14, 5:11 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
511 PM CST WED NOV 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     11 SSW COOKEVILLE       36.01N 85.58W
11/14/2007                   WHITE              TN   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN...AND STRUCTURAL
            DAMAGE TO A MOBILE HOME.

&&

STEIGERWALDT
Local storm report, Nov 14, 5:13 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
513 PM CST WED NOV 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     11 SSW COOKEVILLE       36.01N 85.58W
11/14/2007                   WHITE              TN   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN ALONG BURGESS FALLS
            ROAD AND SOUTHERN ROAD. STRUCTURAL DAMAGE TO A MOBILE
            HOME ALSO OCCURRED.

&&

STEIGERWALDT
Local storm report, Nov 14, 5:13 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
513 PM CST WED NOV 14 2007

CORRECTED FOR TIME

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     TSTM WND DMG     11 SSW COOKEVILLE       36.01N 85.58W
11/14/2007                   WHITE              TN   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN ALONG BURGESS FALLS
            ROAD AND SOUTHERN ROAD. STRUCTURAL DAMAGE TO A MOBILE
            HOME ALSO OCCURRED.

&&

STEIGERWALDT

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 3:51 AM CSTLake Wind AdvisoryOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more12 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.